Complex febrile seizures, now on phenobarbital. Side effects??

Courtney - posted on 09/20/2012 ( 1 mom has responded )

11

1

2

My Daughter had two normal febrile seizures and now this last one she had, lasted for 25 minutes that i know of. I went to check on her while she was taking a nap and she was having the seizure. We spent 4 days at the hospital. The only tests that came back abnormal was her EEG and her Vitamin D was low. The doctor said the EEG was abnormal because of her having the long seizure. Now she is on Phenobarbital. My concerns are the side effects of the medication. Has anyone else dealt with it? How long? We went to the neurologist last week and he said if she doesn't have another long seizure in the next two months then he will start to take her off the medication. She is already irritable from the medicine, what is the next two months going to do?? I don't want to sleep because i'm afraid she is going to have another seizure. I'm constantly checking her temp and kissing her forehead. I know there is nothing else i can do its driving me crazy. Thanks for listening to me vent...

MOST HELPFUL POSTS

Lisa - posted on 09/21/2012

30

2

16

Hi Courtney! I know how you feel. My daughter too has seizures in her sleep also. I havent slept well since. Im scared she will have one I wont hear. As far as the meds, irritability is a common side effect and should get better in a week or two as she adjusts to the medicine.

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

1 Comment

View replies by

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms